Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 48, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2022, 7:47 PM EDT for Daviess County, Greene County, Martin County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 7:47 PM EDT (23:47 UTC)
- Expired
- May 19, 2022, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Daviess County, IN, Greene County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 88 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WUUS53 KIND 192347
SVRIND
INC027-055-101-200015-
/O.NEW.KIND.SV.W.0048.220519T2347Z-220520T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
747 PM EDT Thu May 19 2022
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northwestern Martin County in southwestern Indiana...
South central Greene County in southwestern Indiana...
Northeastern Daviess County in southwestern Indiana...
* Until 815 PM EDT.
* At 747 PM EDT, a severe thunderstorm was located 11 miles north of
Washington, or 24 miles northeast of Petersburg, moving northeast
at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Odon around 755 PM EDT.
Lyons, Newberry and Crane around 805 PM EDT.
Other locations in the path of this severe thunderstorm include Switz
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8716 3886 8713 3887 8713 3887 8712
3889 8712 3889 8711 3890 8712 3889 8710
3890 8709 3891 8712 3905 8706 3888 8674
3872 8703
TIME...MOT...LOC 2347Z 217DEG 30KT 3881 8709
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Updike2 follow-up statements
679
WWUS53 KIND 192359
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
759 PM EDT Thu May 19 2022
INC101-200009-
/O.CAN.KIND.SV.W.0048.000000T0000Z-220520T0015Z/
Martin IN-
759 PM EDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Indiana.
LAT...LON 3889 8708 3902 8701 3891 8680 3890 8681
3890 8690 3882 8690 3882 8692 3880 8693
TIME...MOT...LOC 2359Z 217DEG 30KT 3889 8701
$$
INC027-055-200015-
/O.CON.KIND.SV.W.0048.000000T0000Z-220520T0015Z/
Greene IN-Daviess IN-
759 PM EDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL GREENE AND NORTHEASTERN DAVIESS COUNTIES...
At 759 PM EDT, a severe thunderstorm was located 10 miles southwest
of Bloomfield, or 28 miles west of Bedford, moving northeast at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Crane around 805 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3889 8708 3902 8701 3891 8680 3890 8681
3890 8690 3882 8690 3882 8692 3880 8693
TIME...MOT...LOC 2359Z 217DEG 30KT 3889 8701
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Updike215
WWUS53 KIND 200009
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
809 PM EDT Thu May 19 2022
INC027-055-200019-
/O.EXP.KIND.SV.W.0048.000000T0000Z-220520T0015Z/
Greene IN-Daviess IN-
809 PM EDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE AND
NORTHEASTERN DAVIESS COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Indiana.
LAT...LON 3889 8708 3902 8701 3891 8680 3890 8681
3890 8690 3882 8690 3882 8692 3880 8693
TIME...MOT...LOC 0009Z 217DEG 30KT 3895 8695
$$
UpdikeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:32 PM EDT, 15 minutes earlier.
Area forecast discussion, May 19, 7:32 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 732 PM EDT Thu May 19 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Friday night) Issued at 302 PM EDT Thu May 19 2022 Highlights... * Severe weather possible this afternoon into tonight * Damaging winds, large hail, and isolated tornadoes are possible * Windy and hot on Friday Severe weather is possible this afternoon into tonight as an MCV approaches the area. Radar shows that convection has fired up over Southwest Indiana and is moving NE. These storms will move into far SW counties over the next hour. A warm front is currently draped across Central Indiana with the southern half of the CWA in the warm sector. Moisture advection within the warm sector has increased dewpoints into the mid and upper 60s. High dewpoints along with daytime heating have resulted in moderate to strong instability across southern counties. An upper wave over Illinois along with the approaching MCV will provide the main forcing for storms with the warm front providing subtle forcing and enhanced directional shear. Moderate to high instability, adequate low level wind shear, and overall forcing may produce strong to severe thunderstorms this afternoon into tonight. The primary threats are damaging winds and large hail, but isolated tornadoes are possible. Storms are expected to weaken overnight as instability decreases with the loss of daytime heating. Southerly flow and low level moisture will limit overnight cooling with lows in the upper 60s to near 70 degrees. Friday and Friday night... A strong LLJ will help advect warm moist air into the area. Partly cloudy skies through the day will allow for sunshine and daytime mixing. With this expected mixing, surface wind gusts could reach 40 mph at times. Model guidance is in good agreement that strong wind gusts are possible tomorrow, especially over northwestern counties. A cold front will slowly begin to approach Central Indiana late Friday night with a low chance for showers and thunderstorms across mainly NW counties. Confidence is low in any precipitation for Friday night as guidance continues to trend slower with the approaching cold front. Temperatures will reach the middle to upper 80s. Indy's record high for Friday is 90 degrees, last reached in 1977. Southerly flow and low level moisture will keep overnight temperatures above average with lows near 70 degrees. && .Long Term...(Saturday through Thursday) Issued at 302 PM EDT Thu May 19 2022 * Active weather expected this period. * Rain chances Saturday afternoon and night * More Rain chances on Tuesday afternoon through Thursday Saturday and Saturday Night... Models show SW flow in place aloft across Indiana ahead of a broader...deeper trough in place over the northern plains. A surface frontal boundary will be in place across NW Indiana allowing Central Indiana to reside within the warm sector for the day. Forecast soundings show favorable conditions for convection with attainable convective temperatures and sufficient CAPE. Saturday should not be a washout...but thunderstorm chances will be increasing as the day progresses. By Saturday Night...models show the cold front sagging southward across Central Indiana. Thus will trend toward high pops on Saturday afternoon and evening as daytime heating initially starts the storm chances...followed by additional development due to the arrival and passage of the expected cold front. Sunday Through Tuesday Morning... Models show the cold front departing on Sunday morning as subsidence and drying take place in the wake of the system. Aloft...weak mid level ridging and strong surface high pressure are noted to be pushing from the plains...across Indiana to the eastern Great Lakes and Quebec by Tuesday Morning. Forecast soundings continue to suggest a dry column through the period with mainly northerly or northeasterly surface flow. Thus will trend toward a dry forecast here with below normal high temperatures in the upper 60s and lower 70s. Tuesday afternoon through Thursday... Rain chances will return during this period. Models suggest a deep upper trough pushing out of the Rockies...providing SW flow aloft over Central Indiana on Tuesday afternoon. By Wednesday and Thursday...this upper trough is expected to push to the southern plains while continuing to eject weak upper forcing across the Ohio Valley within the SW flow aloft. Meanwhile a surface frontal boundary is depicted across Central Indiana and a weak surface low is suggested to push across the front on Wednesday into Thursday. Finally during this time...forecast soundings show a saturated column...mainly on Wednesday and Thursday as the best forcing passes. Pwats at that time are suggested to be near 1.80. Thus will have highest pops on those days. && .Aviation...(00Z TAF Issuance) Issued at 732 PM EDT Thu May 19 2022 IMPACTS: - Thunderstorms will result in MVFR and possibly worse flying conditions at times through 08z. Then, conditions will improve to VFR. - Winds 180-210 degrees with gusts to 30 knots away from thunderstorms Friday after 16z and in thunderstorms through 08z tonight. - Non-convective LLWS 09z-16z DISCUSSION: MCV will move across the terminals tonight and bring in strong to severe thunderstorms with gusty winds and hail possible. Non-convective low level wind shear and gusty winds away from thunderstorms possible after that. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Melo Long Term...Puma Aviation...MK
Hazardous weather outlook, May 19, 3:59 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 359 PM EDT Thu May 19 2022 INZ021-028>031-035>049-054>057-065-202000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, and Greensburg 359 PM EDT Thu May 19 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are possible this afternoon and tonight. Some storms may be strong to severe. Damaging winds and large hail are the primary threats with isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected at times from Friday night through Saturday night. A few storms could be strong to severe. Damaging winds and large hail would be the main threats. Winds gusts up to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters should keep an eye on the forecast for later developments. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>053-060>064-067>072-202000- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Brazil, Spencer, Gosport, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 359 PM EDT Thu May 19 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. There is a SLIGHT RISK for severe thunderstorms late this afternoon and evening. Damaging winds, large hail, and heavy rain will be the primary threats. However, tornadoes cannot be ruled out. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected at times Friday night into Saturday night. A few storms could be strong to severe. Damaging winds and large hail are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 19, 6:11 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 N SANDBORN 38.90N 87.19W
05/19/2022 E2.00 INCH KNOX IN PUBLIC
REPORT WITH A PICTURE SHOWING AROUND 2 INCH
HAIL JUST NORTH OF SANDBORN, IN.
&&
CMLocal storm report, May 19, 6:45 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 WSW VINCENNES 38.67N 87.52W
05/19/2022 E1.50 INCH KNOX IN PUBLIC
&&
CMLocal storm report, May 19, 6:50 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 NNE WASHINGTON 38.68N 87.17W
05/19/2022 M1.25 INCH DAVIESS IN BROADCAST MEDIA
1.27 INCH HAIL FOUND ALONG THE ROAD AFTER A
BIT OF MELTING.
&&
CMLocal storm report, May 19, 7:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 ENE WEST BOGGS LAKE 38.73N 86.92W
05/19/2022 E2.00 INCH MARTIN IN PUBLIC
&&
G.M.Local storm report, May 19, 7:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL MITCHELL 38.73N 86.47W
05/19/2022 E1.75 INCH LAWRENCE IN PUBLIC
&&
G.M.Local storm report, May 19, 7:44 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 E WEST BOGGS LAKE 38.73N 86.91W
05/19/2022 E2.75 INCH MARTIN IN PUBLIC
&&
G.M.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:38 AM EDT | Dense Fog Advisory | IND | Boone, Carroll, Clay, Clinton, Fountain, Hamilton and 17 more | 5 hr |
| May 19, 3:47 PM EDT | Special Weather Statement | IND | Sullivan | 28 min |
| May 19, 3:51 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 24 min |
| May 19, 4:20 PM EDT | Special Weather Statement | IND | Sullivan | 25 min |
| May 19, 4:27 PM EDT | Special Weather Statement | IND | Lawrence | 33 min |
| May 19, 4:45 PM EDT | Special Weather Statement | IND | Greene | 30 min |
| May 19, 4:52 PM EDT | Special Weather Statement | IND | Sullivan | 23 min |
| May 19, 5:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 29 min |
| May 19, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 34 min |
| May 19, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Knox | 30 min |
| May 19, 5:31 PM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| May 19, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 24 min |
| May 19, 6:00 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 30 min |
| May 19, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 32 min |
| May 19, 6:16 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 29 min |
| May 19, 6:40 PM EDT | Areal Flood Warning | IND | Greene | 3 hr |
| May 19, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 34 min |
| May 19, 7:02 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 28 min |
| May 19, 7:30 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 30 min |
| May 19, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.